Economics at your fingertips  

Variability ordering of heavy-tailed distributions with applications to order statistics

Christian Kleiber

Statistics & Probability Letters, 2002, vol. 58, issue 4, 381-388

Abstract: Based on a necessary condition for variability ordering of distributions with regularly varying tails it is shown that, for such distributions, order statistics from the same sample are not comparable in the sense of several well-known variability orders. General restrictions in the two-sample case are also indicated.

Keywords: Dilation; order; Dispersive; order; Lorenz; order; Star-shaped; order; Convex; (transform); order; Order; statistics; Regular; variation (search for similar items in EconPapers)
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

Page updated 2021-06-18
Handle: RePEc:eee:stapro:v:58:y:2002:i:4:p:381-388